MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74021154
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
It was reported that, after a tka surgery of the right knee that had been performed on (b)(6) 2022, the patient experienced pain starting on (b)(6) 2022.This adverse event lead to the hospitalization of the patient between the dates of (b)(6) 2022 through (b)(6) 2022, by which point it was considered solved; even then, there were no reported treatments done on the patient.The patient's current health status has been reported as recovered.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, the study patient experienced pain approximately 3 weeks post right knee replacement.The forms documented the adverse event as mild, unrelated to the device or procedure; however, it was concluded that this event is possibly related to the device and/or the procedure as the patient ¿was hospitalized in another hospital today¿, within approximately 3 weeks of the right total knee replacement.The onset date is documented as 15-nov-2022 and end date of 30-nov-2022 with an outcome as recovered; however, no interventions have been provided and per response, customer ¿refused to provide fraternity hospital inpatient records ¿.Postoperative pain within the first 3 weeks would not be an unanticipated finding.However, definitive contributing clinical factors to the reported pain and hospitalization cannot be concluded based on the limited information provided.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the femoral and tibial components, a review of complaint history based on the historical data revealed a similar event for the listed batch.For the insert, a review of complaint history revealed a similar event for the listed device over the previous 12 months, but no similar events for the batch based on the historical data.This failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed in the warnings and precautions, postoperative section, that postoperative patient care and directions and warnings to patients by physicians are extremely important.Protected weight bearing with external support is recommended for a period of time to allow healing.Normal daily activity may be resumed at the physician¿s direction.Patients should be directed to seek medical opinion before entering potentially adverse environments that could affect the performance of the implant.Postoperative therapy should be structured to prevent excessive loading of the operative knee and to encourage bone healing.Periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components, as well as the condition of the adjoining bone.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
D1: brand name.D4: catalog number and unique identifier (udi) #.D10: concomitant medical products.

Brand Name
JRNY II CR FEM OX NP RT SZ 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17743867
Report Number1020279-2023-01769
Device Sequence Number5654488
Product Code JWH
UDI-Device Identifier00885556422854
UDI-Public00885556422854
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number74021154
Device Lot Number21FM20759
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer09/25/2023
09/27/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date09/25/2023
09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74022213/JOURNEY TIBIA BASE NP RT SZ 3; 74022213/JOURNEY TIBIA BASE NP RT SZ 3; 74025631/JRNY II CR ISRT XLPE RT SZ 3-4 9MM; 74025641/JRNY II CR ISRT XLPE LT SZ 3-4 9MM
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale
Patient Weight65 KG